Alert archive / Louisiana / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at May 1, 2021, 7:39 PM CDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2021, 7:39 PM CDT (00:39 UTC)
- Expired
- May 2, 2021, 3:47 PM CDT
- In force
- 20 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
599 WHUS74 KLCH 020039 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 739 PM CDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... .Winds have picked up over the gulf this evening as an area of low pressure over Texas moves slowly to the east. Winds will taper off a bit around sunrise. GMZ450-452-470-472-020900- /O.NEW.KLCH.SC.Y.0029.210502T0039Z-210502T1200Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 739 PM CDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM CDT SUNDAY... The National Weather Service in Lake Charles has issued a Small Craft Advisory, which is in effect until 7 AM CDT Sunday. * WINDS...20 knots with guts to 30 knots * WAVES/SEAS...4 to 7 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ K. Kuyper
3 follow-up statements
913 WHUS74 KLCH 020846 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 346 AM CDT Sun May 2 2021 GMZ455-475-021700- /O.EXB.KLCH.SC.Y.0029.000000T0000Z-210502T1700Z/ Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 346 AM CDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. * WINDS...20 knots with guts to 30 knots * WAVES/SEAS...4 to 7 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ GMZ450-452-470-472-021700- /O.EXT.KLCH.SC.Y.0029.000000T0000Z-210502T1700Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- 346 AM CDT Sun May 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CDT TODAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Waters from Cameron LA to High Island TX from 20 to 60 NM, Waters from Intracoastal City to Cameron LA from 20 to 60 NM, Coastal waters from Intracoastal City to Cameron LA out 20 NM and Coastal waters from Cameron LA to High Island TX out 20 NM. * WHEN...Until noon CDT today. * IMPACTS...Conditions will be hazardous to small craft. * WINDS...20 knots with guts to 30 knots * WAVES/SEAS...4 to 7 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 50
456 WHUS74 KLCH 021549 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 1049 AM CDT Sun May 2 2021 GMZ450-452-455-470-472-475-022300- /O.EXT.KLCH.SC.Y.0029.000000T0000Z-210502T2300Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 1049 AM CDT Sun May 2 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 7 ft. * WHERE...Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM and Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Conditions will be hazardous to small craft. * WINDS...20 knots with guts to 30 knots * WAVES/SEAS...4 to 7 feet PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
501 WHUS74 KLCH 022047 MWWLCH URGENT - MARINE WEATHER MESSAGE National Weather Service Lake Charles LA 347 PM CDT Sun May 2 2021 GMZ450-452-455-470-472-475-022200- /O.CAN.KLCH.SC.Y.0029.000000T0000Z-210502T2300Z/ Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 347 PM CDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds have diminished to the 15 to 20 knot range this afternoon. Although there will be higher gusts late this afternoon and this evening, winds should further diminish tonight. Hence, the Small Craft Advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at May 1, 6:48 PM CDT, 51 minutes earlier.
Area forecast discussion, May 1, 6:48 PM CDT, 51 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 PM CDT Sat May 1 2021
.DISCUSSION...
For the 02/00Z TAF Issuance.
&&
.AVIATION...
Warm front moving through the forecast area will bring back low
level moisture this evening, with MVFR ceilings likely by
02/04-05Z. An upper level disturbance will be pushing through
overnight and early Sunday. A complex of thunderstorms is expected
to develop with this feature. Have placed tempo groups in during
the overnight period to cover the time frame for this scenario.
Could be some strong wind gusts and IFR ceilings/visibilities with
the thunderstorms.
Rua
&&
.PREV DISCUSSION... /issued 322 PM CDT Sat May 1 2021/
DISCUSSION...
Short Term (Tonight through Sunday night)...Main forecast issue
will be POPs tonight and Sunday and chance for severe weather and
flooding.
Radar shows areas of light to moderate rain over the
NW Gulf and over western parts of the forecast area. Water vapor
appears to show upper trough opening up over west Texas and
vigorous convection over south Texas becoming more progressive.
Upper trough will lift northeast into the Arklatex through Sunday.
Models have been consistent in developing an MCS over the NW
Gulf/SE Texas and shifting it eastward overnight and Sunday
morinng. Strong to potentially severe storms are expected over
some areas. Also PWATs near 2 inches will be possible. Another
challenge is further pinpointing areas of excessive rain/flooding.
Believe highest rainfall will be along I10 corridor in Southwest
and South Central Louisiana. Have decided to issue a Flash Flood
Watch through midday Sunday mainly for southern parts of the
forecast area. Activity should taper late Sunday morning.
Mostly dry weather is expected from late Sunday through Sunday
night. A warm humid air mass is expected behind the upper trough
with low temperatures over most areas remaining in the 70s.
AP
LONG TERM (Monday through Friday)...
A drier air mass will filter in Monday with PWATs dropping to around
1.25" behind a departing upper low. The dry spell is not expected to
last long as moisture will increase again Monday night into Tuesday
as the progressive pattern continues. By Tuesday evening PWATs will
be near 2" which is over the 90th percentile for SPC climo for the
day. Rain and numerous thunderstorms are expected to develop and
move into the area from the northwest as a weak boundary moves in.
The frontal boundary will exit the area during the first half of
Wednesday ending the rain chances. Temperatures will decrease to
around normal values for the date.
Tingler
MARINE...
Light to moderate onshore flow will continue through early next
week. An upper level disturbance will move through the waters
tonight and Sunday bringing an increase in showers and thunderstorms.
A frontal boundary will slowly move through the area by Wednesday
and shift winds to an offshore component.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 67 81 71 89 / 100 80 0 0
LCH 70 82 72 87 / 90 70 0 0
LFT 70 80 73 87 / 80 90 10 10
BPT 68 81 71 86 / 90 40 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Sunday morning for LAZ030>033-041>045-
052>055-073-074.
Coastal Flood Advisory until 10 PM CDT this evening for LAZ073-
074.
TX...Flash Flood Watch through Sunday morning for TXZ201-215-216-261-
262.
Coastal Flood Advisory until 10 PM CDT this evening for TXZ215.
GM...Small Craft Exercise Caution through Sunday morning for GMZ430-
432-450-452-470-472.
&&
AVIATION...07Hazardous weather outlook, May 1, 3:55 PM CDT, 3 hours 44 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 355 PM CDT Sat May 1 2021 LAZ027>029-TXZ180-201-259>262-022100- Vernon-Rapides-Avoyelles-Tyler-Hardin-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 355 PM CDT Sat May 1 2021 This Hazardous Weather Outlook is for central Louisiana, west central Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Shower and thunderstorm chances increase tonight as a disturbance passes through. Some strong to severe storms will be possible, with all hazards (wind/hail/tornadoes) as a potential threat. Additionally, storms will be capable of producing heavy rain, and localized flooding could become an issue. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and thunderstorms remain possible through Sunday afternoon before disturbance exits the region. A few strong storms will remain a possibility, along with some locally heavy rainfall. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ030>033-041>045-052>055-073-074-TXZ215-216-022100- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-West Cameron-East Cameron-Jefferson-Orange- 355 PM CDT Sat May 1 2021 ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Some showers and thunderstorms remain possible through Sunday afternoon before disturbance exits the region. A few strong storms will remain a possibility, along with some locally heavy rainfall. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. GMZ430-432-435-450-452-455-470-472-475-022100- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 355 PM CDT Sat May 1 2021 This Hazardous Weather Outlook is for the Gulf of Mexico and the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...This afternoon and tonight. Shower and thunderstorm chances increase tonight as a disturbance passes through. Some strong to severe storms will be possible, with all hazards (wind/hail/waterspouts) as a potential threat in addition to frequent cloud to water lightning. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Some showers and thunderstorms remain possible through Sunday afternoon before disturbance exits the region. A few strong storms will remain a possibility. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:22 AM CDT | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 37 hr |
| May 2, 6:07 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 25 hr |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 3 days |
| May 2, 8:22 AM CDT | Coastal Flood Warning | LCH | Cameron | 5 hr |
| May 2, 5:19 PM CDT | Special Marine Warning | LCH | 41 min | |
| May 2, 6:00 PM CDT | Special Marine Warning | LCH | 45 min |
Nearby
Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.